Alabama, 2016Flash Flood in Alabama, May 2, 2016
May 2, 2016 · NWS MOB · 1 event in 1 county or zone
A series of thunderstorms developed along outflow boundaries, producing a long duration of heavy rainfall across the Spanish Fort and Daphne areas of the Eastern Shore in Baldwin County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of thunderstorms developed along outflow boundaries, producing a long duration of heavy rainfall across the Spanish Fort and Daphne areas of the Eastern Shore in Baldwin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 2, 5:46 PM CST, 29 minutes earlier.
Area forecast discussion, May 2, 5:46 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
646 PM CDT MON MAY 2 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...
00Z ISSUANCE...WILL BEGIN WITH VFR/MVFR CONDITIONS IN THUNDERSTORMS
OVER THE COASTAL COUNTIES AND MAINLY ALSO OVER PORTIONS OF SOUTH
CENTRAL ALABAMA. CEILINGS LOWER IFR/MVFR CONDITIONS WITH SCATTERED
SHOWERS/STORMS OVERNIGHT WHILE A COLD FRONT APPROACHING FROM THE
NORTH SLOWLY MOVES INTO THE AREA. THE FRONT CONTINUES SLOWLY EASTWARD
THROUGH THE REMAINDER OF THE AREA WITH COVERAGE OF SHOWERS/STORMS
DECREASING OVER THE WESTERN PORTION. /29
&&
.PREV DISCUSSION... /ISSUED 417 PM CDT MON MAY 2 2016/
NEAR TERM /NOW THROUGH TUESDAY/...A VERY SLOW MOVING COLD FRONT JUST
TO THE WEST OF THE FCST AREA EARLY THIS EVENING WILL DRIFT EAST INTO
THE FCST AREA BY END OF THE DAY TUESDAY. A MOIST AND UNSETTLED
AIRMASS REMAINS IN PLACE TO THE EAST OF THE FRONT...OVER OUR
AREA...THROUGH MOST OF TUESDAY. COMBINATION OF DAYTIME HEATING AND
WEAK SHORTWAVE ENERGY ALOFT HAVE BEEN INITIATING CONVECTION EACH
AFTERNOON AND EARLY EVENING FOR THE PAST FEW DAYS...WITH THE
SCATTERED TO NUMEROUS SHOWERS AND STORMS CURRENTLY MOVING EAST
ACROSS THE FCST AREA PERSISTING UNTIL AROUND 9-10 PM THIS EVENING
BEFORE DISSIPATING. SOME CONVECTION WILL CONTINUE OVERNIGHT...BUT
EXPECTED TO BE MUCH MORE ISOLATED. WILL AGAIN HAVE CONVECTIVE
DEVELOPMENT ACROSS MUCH OF THE REGION AGAIN ON TUESDAY...BUT MORE
CONFINED TO AREAS ALONG AND EAST/SOUTH OF I-65 AS THE FRONT WILL BE
WORKING ITS WAY ACROSS THE AREA AND SLIGHTLY DRIER AIR WILL BE
FILTERING INTO THE WESTERN THIRD OF THE FCST AREA. A FEW OF THE
STORMS...BOTH THIS AFTERNOON BEFORE COVERAGE LESSENS AND AGAIN ON
MONDAY...COULD BE STRONG BUT WIDESPREAD SVR THREAT IS VERY LOW.
GUSTY WINDS AND SMALL HAIL WILL BE THE PRIMARY THREAT WITH THE
STRONGER STORMS. SOME STORMS COULD PRODUCE HEAVY RAINFALL
THOUGH...SO SOME LOCALIZED MINOR FLOODING ISSUES MAY OCCUR IN AREAS
WHERE STORMS TRAIN OVER SAME LOCATIONS OVER A PROLONGED PERIOD. LATE
TONIGHT COULD AGAIN SEE SOME PATCHY LIGHT FOG WITH THE WET GROUND
AND AT LEAST SOME OCNL BREAKS IN THE OVERCAST. LOWS TONIGHT RANGING
FROM THE LOWER 60S NORTHWEST TO THE UPPER 60S SOUTHEAST (AND A FEW
LOWER 70S AT THE COAST). HIGHS ON TUESDAY RANGING FROM THE MID
AND UPPER 70S INLAND TO NEAR 80 AT THE COAST. 12/DS
SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...BY EARLY TUE
EVENING SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE EAST OF THE
FORECAST AREA WITH THE BEST COVERAGE OCCURRING GENERALLY EAST OF
PENSACOLA FL AND OFFSHORE THROUGH MID TO LATE EVENING...THEN EXITING
EAST OF THE FORECAST AREA BY AFTER MIDNIGHT TUE NIGHT AS A COLD FRONT
MOVES ACROSS THE REGION. ALOFT MAIN UPPER TROF WILL CONTINUE TO DIG
ACROSS THE CENTRAL GULF STATES THROUGH WED WITH TROF AXIS MOVING
EAST OF THE FORECAST AREA BY MIDDAY WED. WITH THIS PATTERN EXPECT
MOSTLY CLOUDY SKIES THROUGH TUES NIGHT AND EARLY WED MORNING FOLLOWED
BY GOOD CLEARING GENERALLY FROM WEST TO EAST LATE WED MORNING THROUGH
WED NIGHT. WITH NORTHERLY WINDS INCREASING TO 10 TO 15 KNOTS FOR MOST
AREAS BY EARLY WED COMBINED WITH SURFACE TEMPS CLIMBING TO THE MID
70S AT MOST BY EARLY AFTERNOON CONDITIONS WILL FEEL MUCH COOLER
THROUGHOUT THE DAY COMPARED TO EARLIER IN THE WEEK. THIS PATTERN WILL
CONTINUE THROUGH THURSDAY AND THURSDAY NIGHT AS AN UPPER RIDGE
APPROACHES SLOWLY FROM THE WEST...COMBINED WITH A BROAD SURFACE
RIDGE MOVING SLOWLY EASTWARD FROM EAST TX AND THE WESTERN GULF
REACHING THE CENTRAL GULF STATES BY THE WEEKEND. AS FOR TEMPS WILL
LEAN TOWARDS THE BLENDED GUIDANCE AND ADJUST FOR CONSISTENCY WITH
SURROUNDING WFOS.
LONG TERM /FRIDAY THROUGH MONDAY/...UPPER RIDGE WILL CONTINUE TO
APPROACH FROM THE WEST THROUGH EARLY SUNDAY WITH RIDGE AXIS MOVING
EAST OF THE FORECAST AREA BY LATE SUN INTO MON. AT THE SURFACE HIGH
PRESSURE STRETCHES FROM THE FL/GA COAST TO THE CENTRAL GULF STATES
LATE SAT THROUGH MON LEADING TO A WEAK RETURN FLOW BY SAT AFTERNOON
CONTINUING THROUGH THE WEEKEND. BETTER CLOUDS AND SURFACE HUMIDITY
LEVELS WILL BEGIN TO RETURN TO THE REGION BY SUN AND CONTINUE INTO
EARLY NEXT WEEK AS THE ONSHORE FLOW NEAR THE SURFACE CONTINUES TO
BECOME BETTER ORGANIZED. 32/EE
MARINE...A SURFACE RIDGE STRETCHING WEST OVER THE NORTHERN GULF
COAST WILL CONTINUE TO BRING LIGHT TO MODERATE ONSHORE FLOW THROUGH
TONIGHT...BUT A COLD FRONT WILL BE MOVING ACROSS THE MARINE AREA BY
LATE TUESDAY WITH WINDS SHIFTING TO THE WEST AND NORTHWEST AND
INCREASING TO AT LEAST 15 TO 20 KNOTS BY WEDNESDAY (WITH
BUILDING SEAS...ESPECIALLY ACROSS THE OFFSHORE GULF MARINE ZONES). A
RE-ENFORCING FRONT WILL MOVE ACROSS THE AREA EARLY THURSDAY...
ENHANCING THE OFFSHORE FLOW. BY FRIDAY INTO EARLY SATURDAY THE
OFFSHORE FLOW WEAKENS (WITH SUBSIDING SEAS)...AND THEN BECOMES MORE
VARIABLE WITH SMALL SEA STATES OVER THE WEEKEND. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, May 2, 5:05 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CDT MON MAY 2 2016
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
605 AM CDT MON MAY 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW MAY BECOME
STRONG TO SEVERE...WITH WINDS TO 60 MPH...BUT NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY THROUGH TONIGHT
ALONG AREA BEACHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. A
FEW MAY BECOME STRONG TO SEVERE...WITH WINDS TO 60 MPH...BUT NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.
GMZ630>635-650-655-670-675-031115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
605 AM CDT MON MAY 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY THROUGH TONIGHT. LOCALLY
HEAVY RAINS...STRONG WINDS...LIGHTNING CAN ACCOMPANY THESE STORMS...
CREATING HAZARDOUS CONDITIONS. OTHERWISE...NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT.
LOCALLY HEAVY RAINS...STRONG WINDS...LIGHTNING CAN ACCOMPANY THESE
STORMS...CREATING HAZARDOUS CONDITIONS.
A FRONT WILL MOVE OVER AREA COASTAL WATERS TUEDAY NIGHT...BRINGING
MODERATE TO STRONG OFFSHORE FLOW. THIS WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.
In the hours before
Special weather statement, May 2, 2:33 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT MON MAY 2 2016
ALZ053-022115-
CLARKE AL-
333 PM CDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL 415 PM CDT...
AT 333 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR COFFEEVILLE...
OR 14 MILES NORTHWEST OF GROVE HILL...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE AND COFFEEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3198 8770 3167 8797 3178 8814 3191 8810
3193 8805 3194 8807 3192 8809 3193 8810
3196 8809 3195 8808 3196 8807 3198 8807
3198 8806 3199 8807 3199 8775
TIME...MOT...LOC 2033Z 215DEG 10KT 3180 8800Special weather statement, May 2, 2:55 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT MON MAY 2 2016
ALZ053>055-022215-
MONROE AL-CLARKE AL-WILCOX AL-
355 PM CDT MON MAY 2 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND EAST CENTRAL CLARKE
COUNTIES UNTIL 515 PM CDT...
AT 354 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 11 MILES NORTHWEST
OF PETERMAN...OR 11 MILES NORTHWEST OF MONROEVILLE...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...CAMDEN...VREDENBURGH...BEATRICE...PINE APPLE...OAK HILL AND
PETERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3207 8719 3206 8718 3205 8718 3205 8692
3183 8693 3146 8737 3168 8758 3208 8733
TIME...MOT...LOC 2054Z 222DEG 24KT 3168 8742Special weather statement, May 2, 3:46 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT MON MAY 2 2016
ALZ051>054-MSZ067-022300-
CLARKE AL-WASHINGTON AL-WILCOX AL-CHOCTAW AL-WAYNE MS-
446 PM CDT MON MAY 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...WESTERN WILCOX...NORTHERN
WASHINGTON... NORTHERN CLARKE AND EAST CENTRAL WAYNE COUNTIES UNTIL
600 PM CDT...
AT 445 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
CATHERINE TO 6 MILES EAST OF MILLRY...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...THOMASVILLE...GROVE HILL...CHATOM...PINE HILL...MILLRY...
SILAS...COFFEEVILLE...FULTON...GILBERTOWN...YELLOW BLUFF...TOXEY...SAINT
STEPHENS...CATHERINE...BOYKIN AND LEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
SOME OF THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3227 8744 3220 8736 3220 8733 3214 8725
3212 8726 3211 8724 3136 8813 3167 8864
3213 8804 3209 8804 3205 8812 3202 8812
3201 8811 3199 8807 3199 8767 3200 8763
3213 8762 3213 8752 3227 8751
TIME...MOT...LOC 2145Z 230DEG 29KT 3220 8740 3167 8821Special weather statement, May 2, 3:59 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT MON MAY 2 2016
ALZ262-264-022245-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
459 PM CDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 545 PM CDT...
AT 459 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER STAPLETON...
OR NEAR SPANISH FORT...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAPHNE...SPANISH FORT...I10 NEAR THE BATTL...STAPLETON AND
DAPHNE--FAIRHOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3068 8802 3070 8803 3072 8802 3071 8804
3073 8804 3073 8803 3074 8802 3073 8802
3074 8801 3076 8800 3089 8781 3065 8765
3058 8792
TIME...MOT...LOC 2159Z 242DEG 27KT 3073 8784Special weather statement, May 2, 4:34 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
534 PM CDT MON MAY 2 2016
ALZ059-060-263-264-FLZ201-203-205-022330-
BALDWIN CENTRAL AL-COVINGTON AL-MOBILE CENTRAL AL-ESCAMBIA AL-
SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-OKALOOSA INLAND FL-
534 PM CDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...CENTRAL MOBILE...SOUTHWESTERN
COVINGTON...SOUTHEASTERN ESCAMBIA...NORTHWESTERN ESCAMBIA...SANTA
ROSA AND NORTHWESTERN OKALOOSA COUNTIES UNTIL 630 PM CDT...
AT 533 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF RIVERVIEW TO 6 MILES NORTHEAST OF
MOLINO TO NEAR SPANISH FORT...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... DAPHNE...SPANISH
FORT...BREWTON...ROBERTSDALE...EAST BREWTON...
CENTURY...LOXLEY...FLOMATON...GONZALEZ...MOLINO...SILVERHILL...JAY...
RIVERVIEW...POLLARD...I10 AND I65...WHITING
FIELD...ROEVILLE...STAPLETON.
LAT...LON 3071 8684 3061 8719 3061 8726 3058 8729
3048 8763 3065 8826 3082 8744 3112 8714
3117 8633
TIME...MOT...LOC 2233Z 261DEG 17KT 3108 8693 3081 8727 3062 8799Special weather statement, May 2, 4:38 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT MON MAY 2 2016
ALZ261>263-MSZ079-022330-
MOBILE INLAND AL-MOBILE CENTRAL AL-BALDWIN INLAND AL-GEORGE MS-
538 PM CDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN...NORTHERN MOBILE AND SOUTHEASTERN
GEORGE COUNTIES UNTIL 630 PM CDT...
AT 537 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUCKS TO 7 MILES WEST OF SEMMES...AND MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOBILE...PRICHARD...SARALAND...SATSUMA...CHICKASAW...CREOLA...I65 AND AL
287...I65 AND AL 225...AXIS...I65 AND AL 59...I65 AND I165...BUCKS...I65
AND US 43...CHUNCHULA...I65 AND US 45...SEMMES AND I65 AND AL 158.
LAT...LON 3075 8852 3105 8812 3104 8763 3078 8798
3079 8799 3077 8799 3070 8809
TIME...MOT...LOC 2237Z 275DEG 17KT 3100 8811 3080 8839Flash Flood, Baldwin
- When
- May 2, 6:15 PM CST to 7:30 PM CST
- Where
- Baldwin County, 1.37 mi ESE of Spanish Ft to 1.94 mi WNW of Malbis
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.670, -87.880
Five to seven inches of rain fell across the Spanish Fort area in under a three hour time frame. A CoCoRaHS observer reported 6.78 inches of rain in Spanish Fort. This heavy rainfall resulted in the flooding of roads in the Timber Creek subdivision with cars stalled in the streets. In addition, the heavy rain caused a roof to collapse at the Caterpillar trucking plant.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 2, 2016$35,000 · 1.75 in hail · 26 events
- Flash Flooding and Flooding in Maryland, May 2 to 3, 2016$80,000 · 8 events
- Hail and Damaging Winds in Virginia, May 2, 20162.25 in hail · 29 events
- Hail and Damaging Winds in Maryland, May 2, 20162.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, May 2, 2016$3,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in North Carolina, May 2, 20162 in hail · 17 events
- Flash Flooding and Hail in Kentucky, May 2, 2016$1,000 · 2 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 2, 20162.25 in hail · 13 events
- Hail in Pennsylvania, May 2, 20161.75 in hail · 11 events
- Flood and Hail in South Carolina, May 2, 20161 in hail · 11 events
- Hail and Damaging Winds in Virginia, May 2, 2016$8,000 · 1.25 in hail · 10 events
- Hail and Damaging Wind in North Carolina, May 2, 2016$1,000 · 1.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637652.